Alert archive / Wyoming / Red Flag Warnings in 2019

Red Flag Warning 24, NWS Cheyenne, WY

September 15, 2019

NWS Cheyenne, WY issued this red flag warning at Sep 15, 2019, 1:50 AM MDT. It took effect at Sep 15, 2019, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 15, 2019, 1:50 AM MDT (07:50 UTC)
In effect from
Sep 15, 2019, 11:00 AM MDT
Expired
Sep 15, 2019, 7:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

533 
WWUS85 KCYS 150750
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
150 AM MDT Sun Sep 15 2019

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON FOR PORTIONS
OF SOUTH CENTRAL WYOMING...

WYZ308-150900-
/O.CAN.KCYS.FW.A.0021.190915T1700Z-190916T0200Z/
Laramie Valley/Shirley Basin-
150 AM MDT Sun Sep 15 2019

...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONE 308...

The National Weather Service in Cheyenne has cancelled the Fire
Weather Watch. 

Despite minimum relative humidities from 10 to 15 percent this
afternoon, wind speeds will remain below 25 mph.

$$

WYZ303-152300-
/O.UPG.KCYS.FW.A.0021.190915T1700Z-190916T0200Z/
/O.NEW.KCYS.FW.W.0024.190915T1700Z-190916T0100Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
150 AM MDT Sun Sep 15 2019

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
303...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 7 PM MDT
this evening. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA..Fire weather zone 303.

* WIND...Southwest 15 to 25 mph sustained with gusts to 30 mph
  this afternoon.

* HUMIDITY...10 to 15 percent this afternoon.

* HAINES...6.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

$$

WYZ304-152300-
/O.NEW.KCYS.FW.W.0024.190915T1700Z-190916T0100Z/
Southwest Carbon County-
150 AM MDT Sun Sep 15 2019

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
304...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 7 PM MDT
this evening. 

* AFFECTED AREA...Fire weather zone 304.

* WIND...Southwest sustained 15 to 20 mph with gusts to 25 mph
  this afternoon.

* HUMIDITY...10 to 15 percent this afternoon.

* HAINES...5 to 6.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of 
gusty winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
644 
WWUS85 KCYS 151933
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
133 PM MDT Sun Sep 15 2019

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON FOR PORTIONS
OF SOUTH CENTRAL WYOMING...

WYZ303-304-160100-
/O.CON.KCYS.FW.W.0024.000000T0000Z-190916T0100Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-
133 PM MDT Sun Sep 15 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 and 
304...

* AFFECTED AREA...Fire weather zones 303 and 304.

* WIND...Southwest sustained 15 to 20 mph with gusts to 25 mph 
  this afternoon.

* HUMIDITY...10 to 15 percent this afternoon.

* HAINES...5 to 6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
451 
WWUS85 KCYS 160054
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
654 PM MDT Sun Sep 15 2019


WYZ303-304-160200-
/O.EXP.KCYS.FW.W.0024.000000T0000Z-190916T0100Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-
654 PM MDT Sun Sep 15 2019

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 304...

Winds are diminishing and humidities have begun improving across 
the warned areas. Therefore, the Red Flag Warning will be allowed 
to expire. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 14, 10:41 PM MDT, 3 hours 9 minutes earlier.

Area forecast discussion, Sep 14, 10:41 PM MDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1041 PM MDT Sat Sep 14 2019

.SHORT TERM...(This evening through Monday)
Issued at 255 PM MDT Sat Sep 14 2019

Dry and benign weather today under mostly sunny skies. The only
minor concern through most of this weekend will be near critical
fire weather concerns. Otherwise, sunny skies will be prevalent on
Sunday as well with even warmer temperatures. Models show 700mb
temperatures increase to 15c, which will translate to afternoon
temperatures in the 80s across most of the area. The lower
elevations of far eastern Wyoming and western Nebraska will see
afternoon temperatures in the low to mid 90s under southwest flow
aloft. Morning lows will remain on the cool side, which is typical
for this time of the year, with morning temperatures in the 40s to
low 50s. Winds will not be quite as strong on Sunday compared to
today with 700mb to 600mb winds generally around 15 knots across
most of the region.

For Monday, models show some subtropical moisture moving northward
across southeast Wyoming and especially areas closer to the
Colorado border. Models do not show much midlevel cooling
initially with the moisture push as 500mb heights remain pretty
high, so instability will be limited through the day. An
elongated shortwave disturbance will push northeast out of the
Colorado Front Range, but will remain south of Wyoming through
most of the day before ejecting eastward into Nebraska late.
Expect any thunderstorm activity to be pretty isolated due to low-
moderate instability and weak forcing, with maybe some scattered
showers late in the afternoon. Kept POP between 10 to 20 percent
across Carbon and Albany county, extending east into Laramie
county with higher POP over the mountains. Expect a better chance
of thunderstorms and showers as we head into Tuesday with better
forcing.

.LONG TERM...(Monday night through Friday)
Issued at 400 AM MDT Sat Sep 14 2019

Little change gleaned from latest model/ensemble blends with the
large scale pattern next week. Upper ridge dominates the eastern
CONUS, with upper troughiness over the western CONUS. The lead
Pacific trough moves inland Monday, and pivots northeast through
the northern Rockies and High Plains Tuesday. This trough will
push a Pacific cold front across the CWA by Wednesday morning.
Models indicate an initial surge of moisture and upslope over the
higher terrain of southern Wyoming Monday afternoon and evening. A
secondary surge of moisture and lift arrives Tuesday afternoon
and evening, with scattered showers and isolated thunderstorms.
The upper ridge rebuilds over the Great Plains Wednesday with only
isolated convection mainly confined to the I-80 corridor. A
stronger upper trough enters the Intermountain West Thursday and
lifts northeast toward the northern Great Plains Friday, with
widely scattered convection forecast. QPF has been trending on the
lower end for accumulating precipitation with these troughs.
After above normal temperatures Monday, it will cool back to
seasonal normals as we approach the autumnal equinox.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1039 PM MDT Sat Sep 14 2019

VFR conditions will persist under light and variable winds through
the overnight. Winds will increase in the late morning and
afternoon but gusts should remain under 25 knot.

&&

.FIRE WEATHER...
Issued at 224 PM MDT Sat Sep 14 2019

Near critical fire weather conditions will continue this
afternoon and into this evening with occasional wind gusts of 25
to 35 mph. Relative humidities have struggled to decrease this
afternoon, but current observations are close enough to keep the
Red Flag out into this evening. For the rest of the weekend, winds
will not be quite as strong on Sunday west of Interstate 25, so
will keep the Fire Weather Watch out for now. A series of Pacific
systems will move across the Front Range early next week,
resulting in cooler temperatures and higher humidities. Isolated
thunderstorms are also possible Monday and Tuesday afternoon.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Sunday morning through Sunday evening
     for WYZ303-308.

NE...None.
&&

SHORT TERM...TJT
LONG TERM...MAJ
AVIATION...WM
FIRE WEATHER...TJT
Hazardous weather outlook, Sep 14, 2:55 PM MDT, 10 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
255 PM MDT Sat Sep 14 2019

WYZ101>119-152100-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
255 PM MDT Sat Sep 14 2019

This hazardous weather outlook is for southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Thunderstorms will return to the area Monday and Tuesday. Severe
weather is not expected at this time.

.Spotter information statement...

Spotter activation will not be required at this time.

NEZ002-003-019>021-054-055-095-096-152100-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
255 PM MDT Sat Sep 14 2019

This hazardous weather outlook is for portions of western
Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Isolated thunderstorms are forecast to return to the area Tuesday
through Thursday. Severe weather is not expected at this time.

.Spotter information statement...

Spotter activation will not be required at this time.

Nearby

Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.